Alert archive / Florida / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 60, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jun 6, 2022, 8:10 PM EDT for Martin County, Florida. It was in force for 35 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 6, 2022, 8:10 PM EDT (00:10 UTC)
- Expired
- Jun 6, 2022, 8:45 PM EDT
- In force
- 35 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Martin County, FL
The radar
The Melbourne radar (KMLB), 106 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 6, 8:10 PM EDT | HAIL 0.75 | Stuart, FL | |
| Jun 6, 8:20 PM EDT | TSTM WND GST 62 | 1 E Stuart, FL | WEATHEFLOW TEMPEST MESONET IN STUART ON E 7TH STREET MEASURED A PEAK WIND GUST OF 54KT/62MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 0.2 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 371 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 1254 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
273
WUUS52 KMLB 070010
SVRMLB
FLC085-070045-
/O.NEW.KMLB.SV.W.0060.220607T0010Z-220607T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Melbourne FL
810 PM EDT Mon Jun 6 2022
The National Weather Service in Melbourne has issued a
* Severe Thunderstorm Warning for...
Northeastern Martin County in east central Florida...
* Until 845 PM EDT.
* At 809 PM EDT, a severe thunderstorm was located over Stuart,
moving northeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Stuart, Palm City, Port Salerno, Jensen Beach and Sewall's Point.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2711 8026 2721 8031 2721 8029 2724 8031
2724 8030 2723 8028 2726 8028 2726 8023
2730 8025 2733 8023 2732 8023 2737 8020
2721 8013 2713 8011
TIME...MOT...LOC 0009Z 238DEG 22KT 2721 8022
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Haley1 follow-up statement
461
WWUS52 KMLB 070032
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
832 PM EDT Mon Jun 6 2022
FLC085-070045-
/O.CON.KMLB.SV.W.0060.000000T0000Z-220607T0045Z/
Martin FL-
832 PM EDT Mon Jun 6 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR NORTHEASTERN MARTIN COUNTY...
At 830 PM EDT, a severe thunderstorm was located near Sewall's Point,
or near Jensen Beach, moving northeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated. At 825 PM WXFLOW site at Jensen Beach
measured a peak wind gust of 59 MPH from the south.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Stuart, Port Salerno, Jensen Beach, Sewall's Point and Nettles
Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2713 8011 2712 8021 2725 8028 2726 8028
2726 8023 2730 8025 2733 8023 2732 8023
2734 8022 2736 8020 2721 8013 2714 8011
TIME...MOT...LOC 0030Z 244DEG 21KT 2722 8015
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...OBSERVED
MAX WIND GUST...60 MPH
$$
HaleyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 2:45 PM EDT, 5 hours 25 minutes earlier.
Area forecast discussion, Jun 6, 2:45 PM EDT, 5 hours 25 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 245 PM EDT Mon Jun 6 2022 .DISCUSSION... ...A Few Strong To Severe Storms Possible This Afternoon... Rest of Today-Tonight...Slow and erratic motion has been observed from convection so far this afternoon, with propagation along boundaries also varying. High (50-70%) coverage of showers and storms is expected to continue through the afternoon today, eventually drifting towards the coast into the evening hours. A few strong to marginally severe storms will be possible, especially along the sea breeze collision over the interior in the next couple of hours. The 15Z XMR sounding revealed MU CAPE values of around 4000J/kg, DCAPE around 1100J/kg, and bulk shear of 50kts. All of this, along with upper level support from a passing trough and forcing of the sea breeze will make storms this afternoon capable of wind gusts to around 50-60mph. 500mb temperatures around -8 to -10C will also support quarter size hail. Locally heavy rainfall, exacerbated by slower storm motions, may lead to minor street and poor drainage flooding, especially in areas of training storms or places that have received heavy rainfall over the past few days. After the sea breeze collision, activity is expected to drift back towards the east coast into this evening. However, showers and storms should diminish by around midnight, with dry conditions prevailing through the remainder of the overnight. Morning lows near-normal, in the lower 70s. Tuesday...A slightly drier airmass will prevail on Tuesday, as a lower-amplitude upper trough passes north of the local area. Thus, expecting slightly less coverage of afternoon showers and storms, with PoPs generally 30-40%, though up to 50-55% across southern Osceola and Okeechobee Counties. The Volusia Coast looks to remain even drier, at around 20%. In addition to lower coverage, decreased upper level support will lead to more general afternoon thunderstorms, though gusty winds of 40-50mph and small hail will remain possible. Light winds expected in the morning hours, before the afternoon sea breeze develops, increasing winds to around 10mph. Temperatures remaining above normal, in the lower 90s, though urban areas of Orlando could reach up to 95. Wed-Sun (previous)...A weak frontal boundary settles into the deep South and stalls north of our area, suppressing the Atlc ridge axis across the Florida Straits. This will produce a SW to W flow turning onshore each afternoon in a sea breeze. Temperatures will remain above normal reaching the mid 90s interior, lower 90s Volusia coast and near 90 Cape south. There will be sufficient moisture to produce scattered aftn/eve storms with climatological 30 to 50 percent PoPs, except only 20 Percent coastal Volusia Wed- Thu. Then a more uniform 40-60 PoP expected across the area Fri- Sun as moisture increases and W/SW steering flow brings the diurnal convection back to the east coast. && .AVIATION... Thunderstorms have developed this afternoon with some impacting the terminals and causing MVFR to brief LIFR conditions. Activity will continue thru at least 00z with a few strong to severe storms possible, capable of 40-50 kt gusts and hail. TEMPO groups were included to address afternoon storms. Activity will dissipate this evening, leaving behind VFR conditions and light, variable winds. && .MARINE... Rest of Today-Tonight...Showers and storms across the interior this afternoon are expected to drift back towards the coast this evening. Mariners over both inland lakes and the Atlantic waters should monitor the progress of convective activity, as stronger storms will be capable of wind gusts in excess of 34kts and hail. Chances are expected to diminish through late tonight, though showers and storms will remain possible well offshore of Martin County through the overnight hours. Onshore flow around 10-12kts this afternoon behind the sea breeze will become 5-10kts and veer offshore through daybreak. Seas 2-4ft, with up to 5ft possible in the Gulf Stream. Tue-Wed (modified previous)...Weak pressure gradient Tue-Wed will produce a light offshore (W/SW) flow in the mornings then turn onshore with the sea breeze near the coast in the afternoons at 10-12 knots. Seas 2-3 FT nearshore and up to 4 FT offshore and 5ft in the Gulf Stream on Tuesday, mainly in a NE swell. Lower coverage of storms expected. Thu-Fri (previous)...Atlc ridge axis to the south and a weak frontal boundary pushing into the deep South will produce a little more of an offshore (W/SW) flow. A sea breeze will still develop each afternoon near the coast but there will be a better chance for storms over land to push offshore across the intracoastal and Atlc waters. Seas 2-3 FT. && .PRELIMINARY POINT TEMPS/POPS... DAB 72 90 73 92 / 20 20 10 30 MCO 72 95 74 95 / 30 50 20 40 MLB 73 89 73 90 / 20 40 10 40 VRB 71 90 71 90 / 30 40 20 50 LEE 72 93 74 93 / 30 40 20 30 SFB 72 93 74 94 / 20 40 20 30 ORL 74 95 76 95 / 30 50 20 40 FPR 70 90 71 90 / 40 40 20 50 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && FORECAST...Leahy RADAR/DSS...Sedlock AVIATION...Schaper
Hazardous weather outlook, Jun 6, 9:56 AM EDT, 10 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 956 AM EDT Mon Jun 6 2022 AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159- 164-247-254-259-264-347-447-547-647-747-062000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia- Southern Lake-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Inland Northern Brevard-Inland Indian River- Inland Saint Lucie-Inland Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Inland Southern Brevard- Mainland Southern Brevard-Southern Brevard Barrier Islands- 956 AM EDT Mon Jun 6 2022 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... Scattered lightning storms will develop this afternoon along collisions between the sea breeze, as well as outflow from previous storms. Wind gusts up to 50 to 60mph, quarter size hail, frequent lightning strikes, and locally heavy rainfall will be possible. Storms are expected to begin across the interior, drifting towards the coast into the evening hours. The greatest chance for strong to severe storms will be across Lake, Orange, Osceola, and Okeechobee counties this afternoon and evening. .FLOOD IMPACT... Periods of locally heavy rain will have the potential to produce minor flooding of streets and poor drainage areas, especially across locations which recently received persistent heavy rainfall or experience training storms. .RIP CURRENT IMPACT... There is a Moderate Risk of rip currents at area beaches. Persons should swim at a guarded beach and never enter the water alone. .MARINE THUNDERSTORM GUST IMPACT... Scattered storms are forecast this afternoon and early evening. Any storms which develop will be capable of producing gusts in excess of 35 knots or greater over the larger inland lakes and the east central Florida Atlantic waters. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A Moderate risk of rip currents will continue at all east central Florida beaches the next several days. Scattered daily afternoon thunderstorms are in the forecast for the upcoming week, the strongest of which will remain capable of gusty winds, lightning strikes, and locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. Leahy/Fehling
In the hours before
Special weather statement, Jun 6, 6:00 PM EDT, 2 hours 10 minutes before
Special Weather Statement
National Weather Service Melbourne FL
600 PM EDT Mon Jun 6 2022
FLZ154-159-254-259-062230-
Coastal St. Lucie FL-Inland St. Lucie FL-Inland Indian River FL-
Coastal Indian River FL-
600 PM EDT Mon Jun 6 2022
...A strong thunderstorm will impact portions of northwestern St.
Lucie and south central Indian River Counties through 630 PM EDT...
At 600 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles southwest of Pointe West, or 11 miles southwest of Vero Beach
South, moving southeast at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Fort Pierce, Indrio, White City, Fort Pierce North and Lakewood Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2752 8065 2764 8053 2749 8028 2727 8047
TIME...MOT...LOC 2200Z 310DEG 20KT 2751 8055
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
HaleyLocal storm report, Jun 6, 6:53 PM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
653 PM EDT MON JUN 06 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0642 PM WATER SPOUT 3 N ORMOND BY THE SEA 29.38N 81.07W
06/06/2022 AMZ550 FL PUBLIC
PUBLIC REPORTS WATERSPOUT EAST OF ORMOND BEACH.
&&
EVENT NUMBER MLB2200274
KRLocal storm report, Jun 6, 6:56 PM EDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
656 PM EDT MON JUN 06 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM TORNADO 7 WSW LAKEWOOD PARK 27.50N 80.50W
06/06/2022 ST. LUCIE FL TRAINED SPOTTER
TRAINED SPOTTER AND LOCAL BROADCAST MEDIA RELAYED
REPORTS OF A TORNADO ON THE GROUND FOR SEVERAL MINUTES
IN A FIELD ABOUT 2 MILES WEST OF I-95 IN FORT PIERCE.
&&
EVENT NUMBER MLB2200275
KRLocal storm report, Jun 6, 7:43 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
743 PM EDT MON JUN 06 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM FUNNEL CLOUD 1 NNW PALM CITY 27.18N 80.28W
06/06/2022 MARTIN FL TRAINED SPOTTER
TRAINED SPOTTER REPORTS FUNNEL CLOUD AROUND 5 MILE WEST
OF STUART AIRPORT.
&&
EVENT NUMBER MLB2200276
KRLocal storm report, Jun 6, 7:46 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
746 PM EDT MON JUN 06 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM TSTM WND GST 1 SE INDIAN RIVER SHORE 27.69N 80.37W
06/06/2022 M48 MPH AMZ555 FL MESONET
WEATHERFLOW TEMPEST STATION SEA FOREST IN INDIAN RIVER
SHORES MEASURED A PEAK WIND GUST OF 42KT/48MPH FROM THE
E.
&&
EVENT NUMBER MLB2200277
KRSpecial weather statement, Jun 6, 7:46 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service Melbourne FL
746 PM EDT Mon Jun 6 2022
FLZ159-164-259-264-070045-
Coastal St. Lucie FL-Inland St. Lucie FL-Inland Martin FL-
Coastal Martin FL-
746 PM EDT Mon Jun 6 2022
...A strong thunderstorm will impact portions of southeastern St.
Lucie and central Martin Counties through 845 PM EDT...
At 744 PM EDT, Doppler radar was tracking strong thunderstorms over
southern St. Lucie and Martin counties, moving east at 10 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Port Saint Lucie, Walton, Fort Pierce, Stuart and Indiantown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Conditions are favorable for the development of weak, brief funnel
clouds. On rare occasions they can briefly touch down, producing
wind gusts over 50 mph. If a funnel cloud is spotted move indoors
and report your sighting to the National Weather Service.
&&
LAT...LON 2703 8056 2724 8059 2740 8029 2743 8023
2721 8013 2707 8009
TIME...MOT...LOC 2344Z 251DEG 9KT 2719 8026
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
HaleyThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 8:20 PM EDT | Areal Flood Warning | MLB | Martin, Saint Lucie | 3 hr |
| Jun 6, 8:52 PM EDT | Special Marine Warning | MLB | 113 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.